5 doctors weighed in:

Does overdosing on tylenol (acetaminophen) cause deafness?

5 doctors weighed in
Dr. Michael Olds
ENT - Head & Neck Surgery
3 doctors agree

In brief: Not exactly

Interestingly, Acetaminophen has always been considered a safe pain medication when hearing loss was concerned.
When the large population study in framingham was analyzed, however, men who regularly took acetaminophen, ibuprofen, and even Aspirin in their younger years were found to have higher rates of hearing loss than those that did not take these medications.

In brief: Not exactly

Interestingly, Acetaminophen has always been considered a safe pain medication when hearing loss was concerned.
When the large population study in framingham was analyzed, however, men who regularly took acetaminophen, ibuprofen, and even Aspirin in their younger years were found to have higher rates of hearing loss than those that did not take these medications.
Dr. Michael Olds
Dr. Michael Olds
Thank
Dr. Patrick Melder
ENT - Head & Neck Surgery
1 doctor agrees

In brief: No

Tylenol (acetaminophen) is not associated with hearing loss.
When it is a combination drug with narcotics... The narcotic portion is associated with hearing loss. Tylenol is commonly associated with liver toxicity if overdosed.

In brief: No

Tylenol (acetaminophen) is not associated with hearing loss.
When it is a combination drug with narcotics... The narcotic portion is associated with hearing loss. Tylenol is commonly associated with liver toxicity if overdosed.
Dr. Patrick Melder
Dr. Patrick Melder
Thank
Get help from a real doctor now
Dr. Peter Kurzweil
Board Certified, Internal Medicine
46 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors